MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES AORTIC EXCLUDER AAA ENDOPROSTHESIS (C3); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W.L. GORE & ASSOCIATES AORTIC EXCLUDER AAA ENDOPROSTHESIS (C3); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number RLT261418
Medical Device Problem Code Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code Claudication (2550)
Date of Event 06/17/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device remains implanted.Images were provided, and an imaging evaluation was performed.The review of the manufacturing paperwork verified that the lot met all pre-release specifications.The imaging evaluation stated the following: approximately 13mm distal to the flow divider the diameter within the ipsilateral limb is ~7mm.There is no evidence of claudication within or distal to the implanted ipsilateral limb.According to the gore® excluder® aaa endoprosthesis instructions for use (ifu), potential adverse events that may occur and/or require intervention include, but are not limited to, claudication (e.G., buttock, lower limb).
 
Event or Problem Description
On (b)(6) 2019 the patient underwent endovascular treatment of an abdominal aortic aneurysm using gore® excluder® aaa endoprostheses.On (b)(6) 2020 the physician provided films for evaluation.The date of imaging was (b)(6) 2020.It was reported that the patient had claudication in one leg.Information regarding the amount of blood flow through the patient's limb and implanted device was unavailable.The physician reported that the films appeared to show a kink in the gore® excluder® aaa trunk-ipsilateral leg component along the ipsilateral limb.The ipsilateral limb was reported to be located on the patient's right side.It was also reported that the ipsilateral limb appeared to be on the inner curve, and did not appear to have radial force to keep it open.It was suspected that the issue was related to patient anatomy as it reportedly appeared that the device kink may have been caused by aortic remodeling after the initial procedure.No intervention has been scheduled.The patient will be monitored.
 
Event or Problem Description
It was initially reported that the ipsilateral limb of the gore® excluder® aaa trunk-ipsilateral leg component appeared to be on the inner curve, and did not appear to have radial force to keep it open.This was further clarified by the field sales associate (fsa) that there appeared to be a flow limiting kink on the inner curve of the ipsilateral limb.The fsa further reported that there was no calcification at the site that would cause the kink.An intervention was performed on (b)(6) 2020, to reline the ipsilateral limb in the area of the device kink.An 11mmx29mm gore® viabahn® vbx balloon expandable endoprosthesis was placed in the location of the kink.The kink was successfully treated.There were no blood flow issues noted through the limb.The patient tolerated the intervention.
 
Additional Manufacturer Narrative
B.5.Event description added.H.6.Conclusion codes remain unchanged.

Brand Name
AORTIC EXCLUDER AAA ENDOPROSTHESIS (C3)
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key10268530
Report Number3007284313-2020-00173
Device Sequence Number2951582
Product Code MIH
UDI-Device Identifier00733132622474
UDI-Public00733132622474
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/28/2022
Device Model NumberRLT261418
Device Catalogue NumberRLT261418
Device Lot Number20530700
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/13/2020
Supplement Report FDA Received Date07/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age72 YR